[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 11, Issue 3 (10-2006) ::
__Armaghane Danesh__ 2006, 11(3): 21-28 Back to browse issues page
The Effect of Dexamethasone on Decreasing Nausea and Vomiting Following Tympanomastoid Surgery
B Gandomi 1, R Kaboodkhani, B Hashemi, AH Chohedri
1- , behroozgandomi@yahoo.com
Abstract:   (2644 Views)
ABSTRACT: Introduction & Objective: Nausea and vomiting are common after general anesthesia. Nausea and vomiting are also common after tympanomastoid surgery that may endanger the results of middle ear reconstruction. Medications like dexamethasone have been used to prevent nausea and vomiting. In this study, the effect of dexamethasone on decreasing nausea and vomiting following tympanomastoid surgery has been evaluated. Materials & Methods: This study is a case control, double blinded, clinical trial that was performed in Dastgheib Hospital affiliated to the Shiraz University of Medical Sciences during 1381-1383. Eighty patients candidate for tympanomastoid surgery who were in physical status I (according to the classification of the American Anesthesiology Association) were selected randomly. These patients were divided into two control and study groups (each group consisting of 40 patients). Just before induction of anesthesia, 2 ml normal saline was given intravenously to the patients in control group and 2 ml dexamethasone (8 mg) was given to the patients in the study group. The data were collected by a special form, and SPSS software and Chi Square test were used for statistical analysis. Results: There was no significant difference between the study and control groups regarding the mean of age, male to female ratio, and length of anesthesia. Use of dexamethasone resulted in 32.5% decrease in post operative nausea (p=0.002) and 22.5% decrease in vomiting (p=0.04). Conclusion: It seems that 8 mg intravenous dexamethasone is effective in reducing nausea and vomiting following tympanomastoid surgery and can be used routinely during tympanomastoid surgery.
Keywords: KEYWORDS:Dexamethasone, Tympanomastoid
Full-Text [PDF 134 kb]   (625 Downloads)    
Type of Study: Research | Subject: Special
Received: 2015/06/2 | Accepted: 2015/06/2 | Published: 2015/06/2
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Gandomi B, Kaboodkhani R, Hashemi B, Chohedri A. The Effect of Dexamethasone on Decreasing Nausea and Vomiting Following Tympanomastoid Surgery . Armaghane danesh. 2006; 11 (3) :21-28
URL: http://armaghanj.yums.ac.ir/article-1-713-en.html


Volume 11, Issue 3 (10-2006) Back to browse issues page
ارمغان دانش Armaghane danesh
Persian site map - English site map - Created in 0.05 seconds with 32 queries by YEKTAWEB 4056